Alert archive / California / Wind Advisories in 2006

Wind Advisory 14, NWS San Francisco Bay Area, CA

December 2, 2006Alameda County, Contra Costa County, California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 2, 2006, 6:43 AM PST for Alameda County, Contra Costa County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2006, 6:43 AM PST (14:43 UTC)
Expired
Dec 2, 2006, 12:00 PM PST
In force
5 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA

The radar

The San Francisco radar (KMUX), 70 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 2.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2006-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2006-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2098 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 021443
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
643 AM PST SAT DEC 2 2006

...WIND ADVISORY FOR THE EAST BAY HILLS ABOVE 1000 FEET UNTIL
NOON...

STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE NORTHEAST WINDS
15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE EAST BAY HILLS ABOVE
1000 FEET THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON.

CAZ510-511-022000-
/O.NEW.KMTR.WI.Y.0014.061202T1443Z-061202T2000Z/
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
643 AM PST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY ABOVE 1000 FEET...WHICH IS IN EFFECT UNTIL NOON TODAY.

WIND SENSORS IN THE EAST BAY HILLS HAVE REPORTED SUSTAINED WINDS
AS HIGH AS 30 MPH WITH GUSTS TO 45 MPH EARLY THIS MORNING. THESE
WINDS WILL CONTINUE THROUGH THE MORNING HOURS BEFORE DECREASING IN
THE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

W PI
1 follow-up statement
000 
WWUS76 KMTR 022001
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1201 PM PST SAT DEC 2 2006

CAZ510-511-022115-
/O.EXP.KMTR.WI.Y.0014.000000T0000Z-061202T2000Z/
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
1201 PM PST SAT DEC 2 2006

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE WIND ADVISORY FOR THE EAST BAY HILLS AND THE DIABLO RANGE
ABOVE 1000 FEET WILL BE ALLOWED TO EXPIRE AT NOON PST TODAY.

GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE ACROSS THE AREA
THROUGH THE AFTERNOON BUT WILL BE BELOW ADVISORY CRITERIA. LOCAL
GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE IN FAVORED AREAS
THROUGH THE DAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 4:03 AM PST, 2 hours 40 minutes earlier.

Area forecast discussion, Dec 2, 4:03 AM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
403 AM PST SAT DEC 2 2006

.DISCUSSION...WITH DEW PTS UP AND A LITTLE MORE WIND TO MIX THE
BOUNDARY LAYER TEMPS ARE NOT AS COOL AS THE PREVIOUS COUPLE OF
MORNINGS. THERE HAS BEEN PATCHY RADIATION FOG...ESPECIALLY IN THE
NORTH BAY NEAR SANTA ROSA.

A RIDGE OF HIGH PRESSURE CENTERED ALONG 130W HAS PUSHED THE STORM
TRACK INTO BRITISH COLUMBIA. THIS PATTERN WILL PERSIST THROUGH THE
WEEKEND WITH THE WEAK OFFSHORE FLOW GETTING STRONGER AS A 1053
ARCTIC HIGH SINKS THROUGH THE ROCKIES. TEMPS WILL BE MILD...MAINLY
IN THE 60S...GREAT WEATHER FOR OUTDOOR ACTIVITIES...OR SHOPPING.
LOOKING AHEAD...THIS COULD BE THE LAST WEEKEND IN A WHILE TO BOAST
SUCH BEAUTIFUL WEATHER.

BOTH THE EURO AND GFS ARE SIMILAR IN DEPICTING THE PATTERN UNDERGOING
A LARGE CHANGE AS THE RIDGE MOVES EAST INTO THE PLAINS STATES AND A
DEEP TROF BECOMES NEGATIVELY TILTED FROM THE GULF OF ALASKA TO 130W
WITH THE JET DIPPING SOUTH. THIS WEEK WILL BE THE TRANSITION AS THE
RIDGE STARTS TO BREAK DOWN AS SHORTWAVES RIDE OVER THE TOP. THE
IMPETUS FOR THIS CHANGE SEEMS TO BE THE MADDEN JULIEN OSCILLATION
(MJO) WHICH SEEMS TO HAVE BECOME MORE ACTIVE (INCREASED CONVECTION)
NEAR THE DATELINE ON NOV 30TH. THE IMPACTS OF THE INCREASED
CONVECTION BEING AN ENHANCEMENT OF THE SUBTROPICAL JET ALLOWING THE
WESTERLIES TO PROGRESS FURTHER EAST THAN NORMAL THUS IMPACTING
CENTRAL CALIFORNIA. FROM THE MJO CURRENT LOCATION IT SHOULD TAKE 8
TO 10 DAYS TO REACH CALIFORNIA. CDC EXPERIMENTAL ANALOG PROBABILITY
OF PRECIPITATION FORECASTS FOR THE 6-10 DAY PERIOD (DEC 6-11) SHOW A
GREATER THAN 70% CHANCE OF RAIN GREATER THAN 2.5 MM...WHEREAS CLIMO
FOR THE SAME PERIOD IS MORE THAN 20% LESS. THE 8-14 DAY EXPERIMENTAL
ANALOG FORECAST INDICATES GREATER THAN 80% CHANCE OF RAIN EXCEEDING
2.5 MM WHEREAS CLIMO IS 20-30% LESS. BOTTOM LINE IS THAT THE DISTRICT
COULD BE IN AN EXTENDED PERIOD OF WET WEATHER STARTING LATE NEXT
WEEK AND WEEKEND.

&&

.AVIATION...NOT MUCH CHANGE IN THOUGHT FROM THE AFTERNOON DISCUSSION
EXCEPT THAT NIGHTTIME COOLING HAS BROUGHT STS CLOSER TO FOG FORMATION
AT QUICKER PACE THAN ORIGINALLY THOUGHT. THE AIRMASS IS A BIT MORE
HUMID TONIGHT. CLEAR SKIES WILL ALLOW RADIATIONAL COOLING PROCESSES
TO LEAD TO PATCHY VALLEY FOG AS INDICATED IN THE PUBLIC ZONES.
ELSEWHERE THERE SHOULD BE ENOUGH MIXING FROM LIGHT OFFSHORE FLOW AND
DRAINAGE WINDS TO PREVENT FOG FROM FORMING SAT MORNING. VFR WILL
LIKELY PREVAIL AT ALL AREA TERMINALS SATURDAY.

&&

.MTR...NONE.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 2:58 PM PSTWind AdvisoryMTR18 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.